Hi,My Dr.wants me to start a multivitiman,I have a phobia to pills.I took a vitamin a few hours ago and i keep worrying that im going to be allergic to it,,,,,,,,,,,,the name of it is SunMark (thats the brand) mutivitamin....says compare to centrum.............has anyone heard of being allergic to a vitamin............i worry about every pill i take and think im allergic to it,,,,,its because i ahve anxiety so bad,,,,,,,,,,,,,,,,,my dr says magnisium might help the anxiety but there again im afraid to take another pill
Have you had allergies to other things that are life threatening? Generally I know the chewable kind that I take from Centrum bye the way tastes GREAT!!! has an ingredient called ASPARTAME which also is PHENYLALANINE. (Artificial Sweetener) Other than this inactive ingretience I was not aware you could be allergic to vitamins. You will find this in many chewable meds and vitamins. The swallow kind doesn't have it that I am aware of. It is to hide the bad taste for chewable stuff.
Your body is made up of Vitamins and I don't think you can live with out them. A multivitamin sounds like something healthy. Vitamins are in every day foods. So if you eat food and are ok, I suspect you will be fine with the vitamins. If you are worried about an allergy just don't get the chewable kind.
Vitamins are not medication. They are the good stuff that is already in food just with out the food. I don't eat well so basically I can eat just bread and chicken and take vitamins to make up for all the veggies and stuff I don't eat. Works for me.
Now on the other hand I don't like pills so I get the chewable kind. Vitamins should be taken at the end of a meal and not on an empty stomach. Doesn't taste very good so best to blend it with food.
What I was saying was if you were afraid of being allergic just don't buy the ones that are chewable that have ASPARTAME or PHENYLALANINE. (Artificial Sweeteners). This is something they put in extra to make the "CHEWABLES" taste better. The ones that you will swallow are straight up Vitamins I believe. If worried clarify with your doctor or allergist. Other wise from what I know what you will be taking is already part of your body. Just adding more of what you need to exist and be healthy.
I used to tap the hard multivitamins with a spoon and break them in to smaller bits and swallow with apply sauce. Just don't taste them, yuk. I am taking the chewable kind now but think I might go back to the non chewables and tap them with a spoon like I used to. I hate big pills. But make sure either way you take them with food in your tummy. For example. Vitamin C is in oranges. D and Calcium in milk. Iron is added to pasta and cereals. You are eating Vitamins with every meal. I don't see why you would be worried about taking a multivitamin? It is not a medication.
A fear of medication is not unusual, particularly among people with anxiety disorders.
For some people, concern about taking medication becomes a fear or even a phobia (avoidance) of taking medication. Such a fear not only involves medication for anxiety disorders but also all other medication.
If you have a fear of taking medication, then you should be open about your fear with your doctor. Discuss every possible reason why you might be afraid. If you haven't thought about it, then take a half an hour or so to write down how you feel. Much of your fear probably has to do with a lack of knowledge about medication.
You should also start Cognitive-Behavioral Therapy right away, and discuss your concerns about medication with the therapist. Tell the therapist that this is a major fear for you and you think it is a priority to work on it.
Often, your psychiatrist (doctor) will have some recommendations for you.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST